Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 27, 2009, 5:59 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 5:59 PM MST (00:59 UTC)
- Expired
- Feb 27, 2009, 11:46 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 280059 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MST FRI FEB 27 2009 NMZ006-007-013-020-021-281100- /O.NEW.KABQ.HW.W.0006.090228T0059Z-090228T1100Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...PORTALES... CLOVIS 559 PM MST FRI FEB 27 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. A POWERFUL COLD FRONT IS BLASTING SOUTH ACROSS THE FAR EASTERN PLAINS THIS EVENING. HIGH WINDS BEHIND THIS FRONT WILL OCCUR FOR AROUND TWO HOURS BEFORE GRADUALLY DIMINISHING DURING THE NIGHT. AT THEIR PEAK...NORTH TO NORTHEAST WINDS WILL AVERAGE 35 TO 50 MPH WITH GUSTS TO 65 MPH. THE COLD FRONT IS ALREADY THROUGH CLAYTON AND WILL REACH TUCUMCARI AROUND 730 OR 800 PM...AND CLOVIS TO PORTALES BETWEEN 900 AND 1000 PM. EXTENSIVE BLOWING DUST WILL LOWER THE VISIBILITY TO UNDER A MILE AT TIMES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. .REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ005-012-018-019-281100- /O.NEW.KABQ.WI.Y.0011.090228T0059Z-090228T1100Z/ NORTHEAST HIGHLANDS-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...LAS VEGAS/RATON...SANTA ROSA... FORT SUMNER...ROSWELL 559 PM MST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS THE EASTERN HIGH PLAINS THIS EVENING. STRONG NORTH TO NORTHEAST WINDS WILL BLOW FOR ABOUT TWO HOURS BEHIND THE FRONT...THEN GRADUALLY DIMINISH LATER TONIGHT. AT THEIR PEAK...WINDS WILL AVERAGE 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS WILL BE EAST OF SANTA ROSA...FOR SUMNER AND ROSWELL. BLOWING DUST WILL REDUCE THE VISIBILITY TO UNDER 3 MILES AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40
1 follow-up statement
000 WWUS75 KABQ 280646 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 PM MST FRI FEB 27 2009 NMZ006-007-013-020-021-280800- /O.CAN.KABQ.HW.W.0006.000000T0000Z-090228T1100Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...PORTALES... CLOVIS 1146 PM MST FRI FEB 27 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. THE STRONG COLD FRONT HAS MOVED SOUTH OF OUR FORECAST AREA AND WINDS CONTINUE TO SUBSIDE FROM NORTH TO SOUTH. GUSTY NORTHEAST BREEZES WILL CONTINUE PAST MIDNIGHT OVER CURRY AND ROOSEVELT COUNTIES. $$ NMZ005-012-018-019-280800- /O.CAN.KABQ.WI.Y.0011.000000T0000Z-090228T1100Z/ NORTHEAST HIGHLANDS-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS- INCLUDING THE CITIES OF...LAS VEGAS/RATON...SANTA ROSA... FORT SUMNER...ROSWELL 1146 PM MST FRI FEB 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. THE STRONG COLD FRONT HAS MOVED SOUTH OF OUR FORECAST AREA AND WINDS CONTINUE TO SUBSIDE FROM NORTH TO SOUTH. GUSTY NORTHEAST WINDS TO 40 MPH WILL CONTINUE OVER CHAVES COUNTY THROUGH 200 AM. $$ 40
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 27, 3:00 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 27, 3:00 PM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST FRI FEB 27 2009 ...BRIEF STRONG WINDS EXPECTED OVER THE NE PLAINS THIS EVENING... .DISCUSSION... FORECAST CHALLENGES IN THE SHORT TERM INVOLVE WIND SPEEDS IN THE WAKE OF A SURFACE BOUNDARY AS WELL AS DIURNAL TEMPERATURES. UPPER LEVEL SHORTWAVE IS PUSHING THROUGH THE NORTHERN AND CENTRAL ROCKIES PER LATEST WATER VAPOR LOOP. THIS FEATURE HAS ALLOWED THE GRADIENT ALOFT TO REMAIN RELATIVELY TIGHT THIS AFTERNOON ACROSS NEW MEXICO... RESULTING IN BREEZY CONDITIONS ALONG RIDGETOPS AND EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. MAIN CONCERN FOR TONIGHT WILL BE A SURFACE BOUNDARY WHICH WILL PUSH THROUGH THE EASTERN PLAINS THIS EVENING. SURFACE WINDS IN COLORADO ALREADY EXCEEDED 25KTS WITH KPUB NOTING A 54KT GUST. SPEEDS AT THIS SITE DROPPED BELOW WIND ADVISORY CRITERIA WITHIN ONE HOUR. APPEARS THE STRONGEST SURFACE PRESSURE GRADIENT WILL BE IMMEDIATELY BEHIND THE BOUNDARY. IN ADDITION...WRF ADVERTISES A 12MB 3-HOUR PRESSURE CHANGE CLIPPING THE NORTHEAST/EAST CENTRAL PLAINS TONIGHT. DEBATED ON HOW TO HANDLE THIS WIND SITUATION AS STRONGEST SPEEDS WILL OCCUR FOR AN HOUR OR TWO DURING THE FRONTAL PASSAGE THEN DROP DRASTICALLY THEREAFTER. WITH THE SHORT DURATION OF THIS STRONG WIND EVENT...HAVE OPTED TO COVER THE SITUATION WITH AN SPS. EVENING SHIFT MAY NEED TO MONITOR SITUATION AND POST AN ADVISORY IF IT DEVELOPS INTO A LONGER DURATION EVENT. TEMPERATURES WILL NOTABLY DROP IN ITS WAKE WITH HIGH TEMPERATURES HOVERING IN THE 50S EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. GUSTY WINDS WILL IMPACT THE RIO GRANDE VALLEY TONIGHT... LIKELY FROM THE NORTH/NORTHEAST. NO WEATHER HAZARDS TO DISCUSS THIS WEEKEND THROUGH EARLY NEXT WEEK AS A STRONG RIDGE DOMINATES THE REGION. EXPECT READINGS TO REBOUND ABOVE SEASONAL NORMALS SUNDAY AND ESPECIALLY MONDAY. SEVERAL LOCALES IN THE EASTERN PLAINS WILL APPROACH OR EXCEED THE LOW TO MIDDLE 80S. TAKING A QUICK LOOK AT THE RECORDS FOR THIS PERIOD...IT APPEARS THAT FORECAST HIGHS SHOULD REMAIN BELOW RECORD VALUES AT MOST LOCATIONS. MANY OF THE INHERITED FORECAST TEMPERATURES ARE ABOVE MEX VALUES... AND THIS SOUNDS REASONABLE DUE TO THE BELOW NORMAL SNOWPACK OUTSIDE OF THE HIGHEST OF ELEVATIONS. NEXT SYSTEM TO IMPACT THE FOUR CORNERS REGION MAY ARRIVE ON WEDNESDAY...BUT THIS WILL BE CONTINGENT ON THE BREAKDOWN OF THE UPPER LEVEL RIDGE. DPORTER && .AVIATION... A STRONG COLD FRONT WILL PUSH THROUGH THE STATE BETWEEN 00Z AND 04Z THIS EVENING. AN HOUR OR TWO OF SUSTAINED NORTHERLY WINDS OF 20 TO 30KTS WITH GUSTS TO 40KTS ARE EXPECTED FROM RATON TO CLAYTON AND SOUTH TO TUCUMCARI. THE STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO BELOW 3 MILES AT TIMES. THERE IS A CHANCE FOR A NORTHEAST WIND AT KABQ LATER TONIGHT BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 KTS. A PERIOD OF LOW CLOUDS WILL BE POSSIBLE BEHIND THE FRONT OVER THE EXTREME NORTHEAST PLAINS TONIGHT. CONFIDENCE IS LOW FOR STRATUS DEVELOPMENT AT KTCC AND WILL LEAVE MENTION OUT OF THE TAF. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. KW && .FIRE WEATHER... WINDY AND DRY CONDITIONS WILL CONTINUE IN THE RED FLAG WARNING AREA THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. WILL ALLOW THE WARNING TO EXPIRE ON TIME. AN ABRUPT WIND SHIFT TO THE NORTH IS EXPECTED AROUND 00Z OVER NORTHERN PORTIONS OF THE STATE. THE STRONG COLD FRONT WILL RAPIDLY PUSH SOUTH THROUGH THE REMAINDER OF THE STATE THROUGH 04Z WHICH WILL PRODUCE A PERIOD OF WINDY CONDITIONS. BEHIND THE FRONT...GOOD RELATIVE HUMIDITY RECOVERIES WILL OCCUR OVER THE EASTERN PLAINS TONIGHT AND EARLY SATURDAY. THREAT FOR CRITICAL FIRE WEATHER CONDITIONS IS LOW FOR MUCH OF THE EXTENDED RANGE FORECAST AS AN UPPER LEVEL RIDGE GRADUALLY BUILDS EAST OVER NEW MEXICO THIS WEEKEND. LOW LEVEL CONDITIONS WILL BE DRY BUT WIND SPEEDS WILL REMAIN FAIRLY LIGHT WITH POOR VENTILATION RATES OCCURRING OVER CENTRAL AND WESTERN PORTIONS OF THE STATE. LEE SIDE SURFACE TROUGH MAY PRODUCE BREEZY CONDITIONS AND BETTER RATES OVER THE EASTERN PLAINS..ESPECIALLY EARLY NEXT WEEK. THE UPPER RIDGE MAY BREAK DOWN NEXT WEEK...LEADING TO MORE ZONAL OR SOUTHWEST FLOW ALOFT. IF THIS PATTERN HOLDS SWAY...A RETURN TO BREEZY AND DRY CONDITIONS WOULD OCCUR ALONG WITH INCREASING PRECIPITATION CHANCES OVER THE NORTHWEST AND A HIGHER FIRE DANGER OVER THE EAST. KW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 22 56 24 65 / 0 0 0 0 GALLUP.......................... 17 56 18 68 / 0 0 0 0 GRANTS.......................... 20 58 20 68 / 0 0 0 0 GLENWOOD........................ 31 70 31 71 / 0 0 0 0 CHAMA........................... 15 47 16 58 / 0 0 0 0 LOS ALAMOS...................... 25 51 27 61 / 0 0 0 0 RED RIVER....................... 12 46 14 54 / 0 0 0 0 TAOS............................ 15 53 17 62 / 0 0 0 0 SANTA FE........................ 23 55 21 63 / 0 0 0 0 SANTA FE AIRPORT................ 25 57 24 65 / 0 0 0 0 ESPANOLA........................ 27 58 22 68 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 34 60 34 66 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 32 61 26 68 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 33 59 32 66 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 31 60 29 67 / 0 0 0 0 SOCORRO......................... 34 64 29 70 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 26 50 22 59 / 0 0 0 0 MORIARTY/ESTANCIA............... 28 53 22 66 / 0 0 0 0 CARRIZOZO....................... 35 62 31 67 / 0 0 0 0 RUIDOSO......................... 32 53 29 61 / 0 0 0 0 RATON........................... 16 51 15 64 / 5 0 0 0 LAS VEGAS....................... 19 49 22 64 / 0 0 0 0 ROY............................. 22 48 24 66 / 5 0 0 0 CLAYTON......................... 22 49 22 63 / 5 0 0 0 SANTA ROSA...................... 27 55 25 71 / 0 0 0 0 TUCUMCARI....................... 25 54 23 69 / 5 0 0 0 FORT SUMNER..................... 27 56 26 68 / 0 0 0 0 CLOVIS.......................... 26 52 24 66 / 0 0 0 0 PORTALES........................ 25 53 22 67 / 0 0 0 0 ROSWELL......................... 35 57 28 69 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46/17
Hazardous weather outlook, Feb 27, 2:44 PM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 244 PM MST FRI FEB 27 2009 NMZ001>021-026-281300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 244 PM MST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE NORTHEAST HIGHLANDS... SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS THROUGH 600 PM. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE REFER TO THE LATEST RED FLAG WARNING STATEMENT FOR DETAILS. NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP OVER THE NORTHEAST PLAINS AND PORTIONS OF THE EAST CENTRAL PLAINS THIS EVENING. THE STRONGEST WINDS WILL OCCUR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO PORTIONS OF EASTERN NEW MEXICO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Special weather statement, Feb 27, 2:22 PM MST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 222 PM MST FRI FEB 27 2009 NMZ005>007-012-013-018-020-021-280600- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 222 PM MST FRI FEB 27 2009 A COLD FRONTAL BOUNDARY WILL SURGE SOUTH OVER THE EASTERN PLAINS THIS EVENING...USHERING IN MUCH COLDER TEMPERATURES FOR SATURDAY. NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP BEHIND THIS FRONT. THE STRONGEST WINDS WILL IMPACT THE NORTHEAST PLAINS SHORTLY BEFORE SUNSET THEN SPREAD SOUTHWARD INTO THE EAST CENTRAL PLAINS AND SOUTHEAST PLAINS THROUGH 800 PM. THE STRONGEST WINDS WILL OCCUR FOR AN HOUR OR TWO HOUR IMMEDIATELY AFTER THE FRONTAL PASSAGE. AREAS OF BLOWING DUST WILL DEVELOP BEHIND THIS BOUNDARY WHICH MAY REDUCE VISIBILITIES BELOW 3 MILES AT TIMES. MOTORISTS TRAVELING ALONG WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 40 SHOULD EXPECT STRONG CROSSWINDS THIS EVENING. HIGH TEMPERATURES ON SATURDAY WILL RANGE FROM THE 40S OVER THE NORTHEAST PLAINS TO THE 50S OVER THE SOUTHEAST PLAINS. GUYER/DPORTER/KW
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:59 PM MST | Wind Advisory | ABQ | 6 hr |
Nearby
High Wind Warnings in New Mexico, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.